A Case of Acute Generalized Exanthematous Pustulosis by Cefixime with Oral Mucosal Involvement
Acute generalized exanthematous pustulosis (AGEP) is a rare severe cutaneous adverse reaction characterized by the development of numerous sterile and non-follicular pustules on an erythematous base with no or minimal mucous membrane involvement associated with fever and leucocytosis. Cefixime is a cephalosporin-type beta-lactam antibiotic commonly used for the management of several infections. The Cefixime-induced AGEP cases are known to be rare. Here, we present the case report of a 26-year old female who developed Cefixime-induced AGEP with mucosal membrane involvement. To the best of our knowledge, this is the first case to report the mucosal membrane involvement in Cefixime-induced AGEP. We are presenting this case report to draw the attention on the existence and plethora of symptoms of Cefixime-induced AGEP hoping that the clinicians will reckon these in their differential diagnosis and implement the appropriate management strategies for this rare adverse event in their clinical practice.
No Supplementary Data
No Article Media
Document Type: Case Report
Publication date: November 1, 2020
More about this publication?
- Current Drug Safety publishes frontier reviews on all the latest advances on drug safety. The journal's aim is to publish the highest quality review articles in the field. Topics covered include: adverse effects of individual drugs and drug classes, management of adverse effects, pharmacovigilance and pharmacoepidemiology of new and existing drugs, post-marketing surveillance. The journal is essential reading for all researchers and clinicians involved in drug safety.
- Editorial Board
- Information for Authors
- Subscribe to this Title
- Ingenta Connect is not responsible for the content or availability of external websites